Alert archive / Colorado / Special Weather Statements in 2017

Special Weather Statement, NWS Pueblo, CO

August 27, 2017Fremont County, Colorado

NWS Pueblo, CO issued this special weather statement at Aug 27, 2017, 2:11 PM MDT for Fremont County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 27, 2017, 2:11 PM MDT (20:11 UTC)
Expired
Aug 27, 2017, 2:45 PM MDT
In force
34 min
Issued by
NWS Pueblo, CO

County Fremont County, CO

The radar

The Pueblo radar (KPUX), 140 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 12:00Z on 2017-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 12:00Z on 2017-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3184 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

247 
WWUS85 KPUB 272011
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
211 PM MDT SUN AUG 27 2017
 
COZ062-063-069-072-073-076-077-272045-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
211 PM MDT SUN AUG 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...WESTERN
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 245 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 54 miles west of Colorado Springs, moving south at
10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Salida, Texas Creek, Howard, Coaldale, Waugh Mountain, Swissvale and
Cotopaxi.

LAT...LON 3855 10602 3867 10557 3834 10542 3828 10594
TIME...MOT...LOC 2010Z 354DEG 9KT 3854 10575 

$$

Hodanish

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Aug 27, 11:22 AM MDT, 2 hours 49 minutes earlier.

Area forecast discussion, Aug 27, 11:22 AM MDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1122 AM MDT Sun Aug 27 2017

.SHORT TERM...(Today and tonight)
Issued at 334 AM MDT Sun Aug 27 2017

An upper level ridge will be centered over UT today and tonight.  A
disturbance that is passing over NE this morning, will send a front
into southeast CO later this morning, bringing some gusty northeast
winds and low level upslope thru the afternoon.  The NAM, HRRR and
GFS show isold pcpn in the afternoon hours, over and near the higher
terrain, with dry conditions over the southeast plains.  Temps today
are expected to be around average, with highs mostly in the 80s acrs
the southeast plains, and in the 70s in the San Luis and Upper
Arkansas River Valleys.

The GFS show the potential for some isold pcpn acrs the southeast
corner of the state this evening, and keeps some pcpn going along
and near the eastern mtns thru the night.  The NAM is similar but
doesn't have quite as much overnight pcpn as the GFS.  It also looks
like there will be low stratus and some patchy fog late tonight and
into Mon morning acrs much of the southeast plains, so will increase
cloud cover.

.LONG TERM...(Monday through Saturday)
Issued at 334 AM MDT Sun Aug 27 2017

Extended range models are remaining consistent from day to day, with
little change to the long term forecast needed.

Monday through Wednesday...Upper level high pressure will remain in
place across the Great Basin through Wednesday. Colorado will
continue to experience north to northwesterly flow aloft, and
limited available moisture. Expect isolated to low-end scattered
pops each afternoon and eve, mainly tied to the higher terrain but
potentially spilling over onto the immediately adjacent plains. Max
temps are forecast to climb into the upper 70s and 80s for the high
valleys, and 80s to around 90F for the eastern plains.

Thursday through Saturday...A shortwave will cross the Pacific NW
late Wednesday, then the Rockies on Thursday. This will flatten the
ridge slightly to the south over the desert sw, producing more of a
west to northwesterly flow aloft for the state. There will be a
slightly better chance for convection Friday, with a higher
probability of the activity to push east off the higher terrain due
to the steering flow. High temps will see little change, and should
remain in the upper 70s and 80s for the high valleys, and 80s to
around 90F for the eastern plains. Moore

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1119 AM MDT Sun Aug 27 2017

VFR conditions are anticipated during the next 24 hours at KALS.
Winds will be light.

VFR conditions are anticipated today through early tonight at
KPUB an dKCOS. Later tonight moist upslope flow will bring a layer
of low cigs into both taf sites. This low cig should last into
mid to late morning tomorrow. Current gusty winds at KCOS and KPUB
will gradually veer and lessen as the afternoon progresses.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM...MOORE
AVIATION...HODANISH
Hazardous weather outlook, Aug 27, 11:24 AM MDT, 2 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1124 AM MDT Sun Aug 27 2017

COZ058>089-093>099-281730-
Western Mosquito Range/East Lake County Above 11000 Ft-
Leadville Vicinity/Lake County Below 11000 Ft-
Eastern Sawatch Mountains above 11000 Ft-
Western Chaffee County Between 9000 and 11000 Ft-
Central Chaffee County Below 9000 Ft-
Western Mosquito Range/East Chaffee County above 9000Ft-
Saguache County West of Continental Divide Below 10000 Ft-
Saguache County East of Continental Divide below 10000 Ft-
La Garita Mountains Above 10000 Ft-
Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Ft-
Eastern San Juan Mountains Above 10000 Ft-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft-
Northern Sangre de Cristo Mountains above 11000 Ft-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Ft-
Southern Sangre de Cristo Mountains Above 11000 Ft-
Northwestern Fremont County  Above 8500Ft-
Western/Central Fremont County Below 8500 Ft-
Wet Mountain Valley Below 8500 Ft-
Wet Mountains between 6300 and 10000Ft-
Wet Mountains above 10000 Ft-
Teller County/Rampart Range above 7500fT/Pike's Peak Between
7500 And 11000 Ft-Pikes Peak above 11000 Ft-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Ft-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Ft-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft-
Trinidad Vicinity/Western Las Animas County Below 7500 Ft-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1124 AM MDT Sun Aug 27 2017

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Isolated thunderstorms will be possible this afternoon and evening,
mainly over and near the higher terrain.  However, the I-25 corridor
counties and the southeast corner of the state could see some
isolated storms this evening. The main risks from storms today will
be lightning and gusty outflow winds up to 40 mph.  However, some of
the stronger storms could also produce brief heavy rainfall and
small hail up to 1/2 inch in diameter.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

There will be daily chances for thunderstorms, mainly over and
near the higher terrain. The main risks with storms will be
lightning and gusty outflow winds, but some of the stronger storms
could produce locally heavy rainfall and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over and near the higher terrain, and over some of the
southeast plains this afternoon and evening.

Hodanish

In the hours before

Special weather statement, Aug 27, 2:11 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
211 PM MDT SUN AUG 27 2017

COZ062-063-069-072-073-076-077-272045-
Western/Central Fremont County Below 8500 Ft CO-
Central Chaffee County Below 9000 Ft CO-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Ft CO-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Ft CO-
Northern Sangre de Cristo Mountains above 11000 Ft CO-
Northwestern Fremont County  Above 8500Ft CO-
Western Mosquito Range/East Chaffee County above 9000Ft CO-
211 PM MDT SUN AUG 27 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...WESTERN
FREMONT AND NORTH CENTRAL SAGUACHE COUNTIES UNTIL 245 PM MDT...

At 210 PM MDT, Doppler radar was tracking a strong thunderstorm near
Waugh Mountain, or 54 miles west of Colorado Springs, moving south at
10 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Salida, Texas Creek, Howard, Coaldale, Waugh Mountain, Swissvale and
Cotopaxi.

LAT...LON 3855 10602 3867 10557 3834 10542 3828 10594
TIME...MOT...LOC 2010Z 354DEG 9KT 3854 10575

Hodanish

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 3:12 PM MDTAreal Flood AdvisoryPUBFremont63 min
Aug 27, 5:53 PM MDTSpecial Weather StatementPUBBaca52 min

Nearby

Special Weather Statements in Colorado, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.